Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 113, NWS State College, PA

August 2, 20095 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 2, 2009, 8:29 AM EDT for 5 counties in Pennsylvania. It was in force for 61 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2009, 8:29 AM EDT (12:29 UTC)
Expired
Aug 2, 2009, 9:30 AM EDT
In force
61 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, York County, PA

The radar

The Sterling radar (KLWX), 143 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 8:30 AM EDTTSTM WND DMG2 Ene Emigsville, PATREES AND WIRES DOWN REPORTED IN SPRINGETTSBURY TOWNSHIP
Aug 2, 8:39 AM EDTTSTM WND DMGRed Lion, PATREES AND WIRES DOWN REPORTED IN RED LION
Aug 2, 9:17 AM EDTTSTM WND DMGRed Lion, PATREES AND WIRES DOWN REPORTED IN RED LION
Aug 2, 9:18 AM EDTTSTM WND DMGLebanon, PATREES DOWN IN BETHEL AND SWATARA TOWNSHIPS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 0.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2009-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2009-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
633 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 021229
SVRCTP
PAC001-043-071-075-133-021330-
/O.NEW.KCTP.SV.W.0113.090802T1229Z-090802T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
829 AM EDT SUN AUG 2 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHERN LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  EASTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 930 AM EDT

* AT 826 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  THOMASVILLE...OR NEAR WEIGELSTOWN...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  YORK AND WEIGELSTOWN AROUND 835 AM EDT...
  EMIGSVILLE AROUND 840 AM EDT...
  MANCHESTER AND STONYBROOK AROUND 845 AM EDT...
  BAINBRIDGE AND HALLAM AROUND 850 AM EDT...
  MAYTOWN AND WRIGHTSVILLE AROUND 855 AM EDT...
  MARIETTA AND ELIZABETHTOWN AROUND 900 AM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 252 AND 283...I-83 BETWEEN
MILE MARKERS 1 AND 33.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...ROUTE 422...STATE ROAD 41...
STATE ROAD 94...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS SEVERE THUNDERSTORM HAS THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY CAN
RELAY THE REPORTS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.

&&

LAT...LON 4001 7705 4043 7633 4005 7593 3997 7599
      3987 7599 3975 7608 3972 7615 3972 7700
TIME...MOT...LOC 1228Z 231DEG 30KT 3994 7684

$$

FORECASTER: MARTIN
1 follow-up statement
000 
WWUS51 KCTP 021303
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
903 AM EDT SUN AUG 2 2009

PAC001-043-071-075-133-021330-
/O.CON.KCTP.SV.W.0113.000000T0000Z-090802T1330Z/
YORK PA-LANCASTER PA-LEBANON PA-DAUPHIN PA-ADAMS PA-
903 AM EDT SUN AUG 2 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR NORTHEASTERN ADAMS...SOUTHEASTERN DAUPHIN...SOUTHERN LEBANON...
LANCASTER AND YORK COUNTIES...

AT 859 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR MOUNT JOY...MOVING NORTHEAST AT 35 MPH.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 252 AND 283...I-83 BETWEEN
MILE MARKERS 1 AND 33.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...ROUTE 422...STATE ROAD 41...
STATE ROAD 94...STATE ROAD 501.

OTHER STORMS CONTINUE TO REFORM TO THE SOUTH AND WEST OF THE MAIN
STORM. PERSONS ACROSS THE WARNING AREA SHOULD CONTINUE TO BE ALERT
FOR RAPID CHANGES IN CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM EARLIER. 
WHILE NOT IMMEDIATELY LIKELY...A TORNADO COULD STILL DEVELOP. IF A 
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4001 7705 4043 7633 4005 7593 3997 7599
      3987 7599 3975 7608 3972 7615 3972 7700
TIME...MOT...LOC 1300Z 231DEG 30KT 4011 7657

$$

FORECASTER: MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 7:49 AM EDT, 40 minutes earlier.

Area forecast discussion, Aug 2, 7:49 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
749 AM EDT SUN AUG 2 2009

.SYNOPSIS...
A NEARLY STATIONARY UPPER LOW PRESSURE SYSTEM WILL REMAIN IN THE
VICINITY OF HUDSON BAY FOR THE NEXT WEEK. DISTURBANCES ROTATING
AROUND THIS SYSTEM WILL PUSH A WEAK COLD FRONT THROUGH PENNSYLVANIA
ON SUNDAY. A STRONGER COLD FRONT WILL LIKELY PUSH THROUGH THE
REGION LATE TUESDAY OR WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FOCUS OF THE NEAR TERM FCST WILL BE POTENTIAL OF FLASH FLOODING
ACROSS THE SOUTHEAST PORTION OF THE CWA. SLOW MOVING COLD FNTL
BNDRY WILL PUSH INTO THE REGION TDY AHEAD OF SHORTWAVE ROTATING
THRU THE GRT LKS. REGIONAL RADAR MOSAIC CURRENTLY SHOWING HEAVY
SHRA/TSRA UPSTREAM OVR KENTUCKY AND WEST VIRGINIA. THIS AREA OF
PRECIP APPEARS TO BE ASSOCIATED WITH WEAK WAVE OF LO PRES ALONG
FRONT. EXPECT STRONG MOISTURE FLUX AHEAD OF THIS FEATURE TO
TRANSLATE ENE INTO SOUTHEAST PA LATER TODAY...RESULTING IN LOCALLY
HVY CONVECTIVE RAINFALL. LATEST BLENDED SATELLITE DATA SHOWING
PWAT VALUES ARND 2 INCHES ALONG AND SOUTH OF THE LOW TRACK.
PORTIONS OF THE SUSQ VALLEY REMAIN WET FROM RECENT RAINFALL AND
SUSCEPTIBLE TO FLASH FLOODING. THUS...HAVE ISSUED FFA THRU EARLY
EVENING IN COLLABORATION WITH ADJACENT OFFICES.

WILL ALSO HAVE TO WATCH FOR POTENTIAL OF SVR WX LATER TODAY ACROSS
SOUTHEAST PA. DIURNAL HEATING/DESTABILIZATION SOUTH OF WEAK SFC
LOW TRACK...COMBINED WITH INCREASINGLY DEEP LYR SHEAR...COULD
SUPPORT SUPERCELL POTENTIAL. LATEST RUC13 DATA PUSHING CAPES TO
NR 2000J/KG BY 16Z ACROSS SE YORK/LANCASTER COUNTIES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
THE CLD FNT SHOULD BE PRESSING EAST OF THE SUSQ VALLEY BY THIS
EVENING...SO HAVE TAPERED THE POPS OFF FROM WEST TO EAST BTWN 21Z
AND 03Z. CLEARING SKIES...LGT WIND AND RECENT RAINFALL LIKELY TO
YIELD AREAS OF FOG LATE TONIGHT.

LATEST ENSEMBLE DATA CONTINUES TO SUPPORT FAIR/SEASONABLE CONDS
MONDAY...AS HI PRES RIDGE WORKS INTO THE AREA. ENOUGH MOISTURE MAY
LINGER IN VICINITY OF STALLED FRONTAL BOUNDARY ALONG THE MID
ATLANTIC COAST TO SUPPORT A SLGT CHC OF DIURNAL CONVECTION OVR
LANCASTER COUNTY MON AFTN. ENS MEAN 850 TEMPS NR 15C SUGGEST HIGHS
WILL RANGE FROM THE UPPER 70S ALLEGHENY MTNS...TO M80S SUSQ
VALLEY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THE OVERALL PATTERN APPEARS TO KEEP A BROAD MID LVL TROUGH ACROSS
THE CANADIAN PRAIRIES STRETCHING SOUTH THROUGH THE NORTHERN PLAINS
AND WESTERN GREAT LAKES...DRIFTING EAST TOWARDS THE MIDDLE OF NEXT
WEEK. ENSEMBLE MEMBERS BEGIN TO DIVERGE TOWARDS THE LATER PERIODS OF
THE EXTENDED...WHICH SUGGESTS A LOWER CONFIDENCE AS THE PATTERN MAY
BEGIN TO CHANGE TOWARDS MORE SEASONAL CONDS.

TUE WILL FEATURE A WARM SURGE...AS A DECENT 850MB THERMAL RIDGE
RIDES ALONG LEE-SIDE OF APPALACHIANS AT 17 TO 19 DEG
C...SUGGESTING HIGHS NR 90F POSSIBLE ACROSS THE SUSQ VALLEY. THE
WILDCARD WITH TEMPS THIS WARM WILL BE FLOW AND MOISTURE...WHICH
APPEARS ATTM TO BE LGT WESTERLY/SOUTHWESTERLY SUPPORTING A
DOWNSLOPING EFFECT FOR LOWER SUSQ-VALLEY LOCATIONS TUE AFTN.

COLD FRONT IS PRESENTLY POISED TO PUSH THRU THE REGION TUES NITE. BEST
DYNAMICS SHUD PASS TO OUR NORTH WITH CURRENT TRACK OF SHORTWAVE IN
500MB TROUGH...SO HAVE HIT POPS HARDEST ACROSS THE NW MTNS TUE
AFTN AND TUE NITE. ENSEMBLE MEMBERS SUPPRESS INSTABILITY WED AFTN
TO THE SOUTH...HOWEVER WITH MUCH COOLER AIR ALOFT CAN/T RULE OUT
AN AFTN LOW TOPPED SHRA/TSRA.

BROAD SFC RIDGE IS SUPPORTED BY GEFS TO CLOSE OUT THE
WEEK...THUR/FRI SHUD PRIMARILY BE DRY.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
AS EXPECTED...SOME LOWER CU/SC MOVING IN...ALONG WITH A SHOWER
OR TWO. HOWEVER...DID NOT EXPECT A TRUCK LOAD OF POTENTIAL FLASH
FLOODING STORMS ACROSS THE SOUTH CENTRAL PART OF THE STATE. SO
FAR THINGS ARE MOVING...HAVE SEEN THESE SETUPS BEFORE DUMP
OVER 4 INCHES OF RAIN...AS RIDGE DANCER STORMS TEND TO FLARE
UP AT NIGHT. IN THIS CASE...STORMS FIRING ON EDGE OF 70 DEGREE
DEWPOINTS. THINK CLUE WAS THE SHEAR I SAW ON THE TCU THIS AFT.
LUCKY WINDS ARE NOT SE AT LOW LEVELS...WOULD HAVE OTHER THINGS
TO BE CONCERN ABOUT...GIVEN MAINLY WESTERLY VAD WINDS ABOVE
10000 FEET.

ANYWAY...THIS ACTIVITY WILL BE REPLACED BY MORE IN THE WAY OF
WIDESPREAD SHOWER ACTIVITY...ALONG WITH ISOLATED STORMS LATER THIS
MORNING INTO THIS AFT. SKIES SHOULD CLEAR FROM WEST TO EAST BY
LATE AFT. THUS A WIDE RANGE OF CONDITIONS TODAY...BECOMING VFR BY
LATE AFT.

HOWEVER...EXPECT FOG TO FORM BY LATE EVENING...GIVEN HOW MOIST
THINGS HAVE BEEN LATELY.

NOT A BAD DAY ON MONDAY. ANOTHER FRONT FOR TUE.

OUTLOOK...
MON...AM FOG...THEN VFR.
TUE...MAINLY VFR. SCT MVFR IN
SHRA/TSRA MAINLY N/W AHEAD OF CLD FNT.
WED...VFR. SHOWERS PSBL EARLY...MAINLY IN THE S/E WITH LOCAL
CIG/VSBY RESTRICTIONS.
THU...VFR.

&&

.CLIMATE...
THE AVERAGE TEMPERATURE LAST MONTH AT HARRISBURG WAS /73.0/
DEGREES OR (-2.9) DEGREES BELOW NORMAL. THIS TIES JULY 1920 AS
THE NINTH COLDEST ON RECORD.

THE AVERAGE TEMPERATURE LAST MONTH AT WILLIAMSPORT WAS /70.0/
DEGREES OR (-2.4) DEGREES BELOW NORMAL. THIS MAKES JULY 2009 THE
FIFTH COLDEST ON RECORD.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR PAZ026>028-034>036-
042-046-049>053-056>059-063>066.

&&

SYNOPSIS...FITZGERALD
NEAR TERM...FITZGERALD
SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD/BEACHLER
AVIATION...MARTIN/RXR
CLIMATE...STEINBUGL
Hazardous weather outlook, Aug 2, 5:12 AM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
512 AM EDT SUN AUG 2 2009

PAZ004>006-010>012-017>019-024-025-033-037-041-045-030915-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-TIOGA-
NORTHERN LYCOMING-SOUTHERN CLINTON-
512 AM EDT SUN AUG 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ026>028-034>036-042-046-049>053-056>059-063-064-030915-
HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-SULLIVAN-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-
512 AM EDT SUN AUG 2 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ065-066-030915-
YORK-LANCASTER-
512 AM EDT SUN AUG 2 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA TODAY
AHEAD OF AN APPROACHING FRONTAL BOUNDARY. THERE IS A SLIGHT CHANCE
THAT A FEW OF THE THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS
OR LARGE HAIL THIS AFTERNOON.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 3:35 AM EDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
335 AM EDT SUN AUG 2 2009

PAZ042-046-051>053-020830-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SOUTHERN LYCOMING PA-
SULLIVAN PA-
335 AM EDT SUN AUG 2 2009

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NORTHUMBERLAND...EASTERN
MONTOUR...NORTHERN COLUMBIA...SOUTHEASTERN LYCOMING AND SOUTHEASTERN
SULLIVAN COUNTIES...

AT 334 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF BLOOMSBURG...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ALMEDIA AROUND 340 AM...ORANGEVILLE AROUND
345 AM...BENTON AROUND 350 AM...CENTRAL AROUND 400 AM AND RICKETTS
GLEN STATE PARK AROUND 405 AM.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 221 AND 240.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...STATE
ROAD 118.

LAT...LON 4086 7672 4123 7666 4139 7628 4138 7628
      4132 7631 4120 7632 4114 7628 4114 7623
      4109 7623

EXPERIMENTAL

FORECASTER: MARTIN
Special weather statement, Aug 2, 4:14 AM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
414 AM EDT SUN AUG 2 2009

PAZ065-066-020915-
LANCASTER PA-YORK PA-
414 AM EDT SUN AUG 2 2009

...A STRONG THUNDERSTORM WILL AFFECT LANCASTER AND SOUTHERN YORK
COUNTIES...

AT 413 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF PARKVILLE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR CODORUS AROUND 420 AM...NEW FREEDOM...SEVEN
VALLEYS...AND GLEN ROCK AROUND 425 AM...SHREWSBURY...AND LOGANVILLE
AROUND 430 AM...JACOBUS...AND STEWARTSTOWN AROUND 435 AM...
WINTERSTOWN AND DALLASTOWN AROUND 440 AM.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 17.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...STATE ROAD 94...STATE ROAD 501.

LAT...LON 3977 7699 4018 7629 3986 7601 3973 7611
      3971 7630 3971 7695

EXPERIMENTAL

FORECASTER: MARTIN
Special weather statement, Aug 2, 5:08 AM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
508 AM EDT SUN AUG 2 2009

PAZ065-066-021000-
LANCASTER PA-YORK PA-
508 AM EDT SUN AUG 2 2009

...A STRONG THUNDERSTORM WILL AFFECT LANCASTER AND SOUTHEASTERN YORK
COUNTIES...

AT 505 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
WILLOW STREET...MOVING NORTHEAST AT 35 MPH. OTHER STORMS WERE
DEVELOPING OVER NORTHERN MARYLAND..AND WILL CONTINUE TO MOVE
ACROSS SOUTHEAST YORK AND LANCASTER COUNTIES.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR PARADISE AROUND 510 AM...LEOLA AROUND 515
AM...NEW HOLLAND AROUND 520 AM...REAMSTOWN AROUND 525 AM...TERRE HILL
AROUND 530 AM AND CHURCHTOWN AROUND 535 AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 276 AND 295...I-83 BETWEEN
MILE MARKERS 1 AND 13.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 41...STATE ROAD
501.

LAT...LON 4031 7617 4032 7614 4015 7589 4011 7593
      4005 7594 3992 7600 3987 7599 3973 7611
      3971 7630 3972 7694

EXPERIMENTAL

FORECASTER: MARTIN
Special weather statement, Aug 2, 7:08 AM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
708 AM EDT SUN AUG 2 2009

PAZ064-065-021200-
ADAMS PA-YORK PA-
708 AM EDT SUN AUG 2 2009

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ADAMS AND SOUTHWESTERN
YORK COUNTIES...

AT 706 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
HAGERSTOWN...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR CARROLL VALLEY AROUND 735 AM...GETTYSBURG
AROUND 755 AM AND BONNEAUVILLE AROUND 800 AM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30...
STATE ROAD 94...STATE ROAD 97.

LAT...LON 3974 7747 4000 7684 3972 7674 3972 7747

EXPERIMENTAL

FORECASTER: MARTIN
Special weather statement, Aug 2, 8:18 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
818 AM EDT SUN AUG 2 2009

PAZ066-021245-
LANCASTER PA-
818 AM EDT SUN AUG 2 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LANCASTER COUNTY...

AT 817 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LANCASTER...
MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR LEOLA AROUND 825 AM...NEW HOLLAND AROUND 830
AM...TERRE HILL AROUND 835 AM AND ADAMSTOWN AROUND 840 AM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 283
AND 295.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.

LAT...LON 3995 7627 4004 7644 4028 7609 4015 7589

EXPERIMENTAL

FORECASTER: STEINBUGL

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 11:33 PM EDTSpecial Weather StatementCTPAdams27 min
Aug 2, 12:36 AM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 3 more3 hr
Aug 2, 2:14 AM EDTSpecial Weather StatementCTPLebanon, Schuylkill61 min
Aug 2, 2:29 AM EDTAreal Flood AdvisoryCTPColumbia, Lycoming, Montour, Northumberland, Schuylkill, Snyder and 1 more3 hr
Aug 2, 3:35 AM EDTSpecial Weather StatementCTPColumbia, Montour55 min
Aug 2, 4:14 AM EDTSpecial Weather StatementCTPLancaster, York61 min
Aug 2, 5:08 AM EDTFlash Flood WatchCTPAdams, Bedford, Columbia, Cumberland, Dauphin, Franklin and 15 more10 hr
Aug 2, 5:08 AM EDTSpecial Weather StatementCTPLancaster52 min
Aug 2, 5:27 AM EDTAreal Flood AdvisoryCTPAdams, Lancaster, York3 hr
Aug 2, 7:08 AM EDTSpecial Weather StatementCTPAdams52 min
Aug 2, 7:30 AM EDTSevere Thunderstorm WarningCTPAdams, York60 min
Aug 2, 8:18 AM EDTSpecial Weather StatementCTPLancaster27 min
Aug 2, 8:19 AM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 2 more3 hr
Aug 2, 9:36 AM EDTFlash Flood WarningCTPLancaster, Lebanon, York3 hr
Aug 2, 9:53 AM EDTSpecial Weather StatementCTPLancaster37 min
Aug 2, 6:38 PM EDTSpecial Weather StatementCTPFranklin52 min
Aug 2, 7:22 PM EDTSpecial Weather StatementCTPCumberland, Franklin68 min
Aug 2, 7:49 PM EDTFlash Flood WarningCTPCumberland107 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.